Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An improved Menshov-Rademacher theorem

Authors: Ferenc Móricz and Károly Tandori
Journal: Proc. Amer. Math. Soc. 124 (1996), 877-885
MSC (1991): Primary 42C05
MathSciNet review: 1301040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the a.e. convergence of orthogonal series defined over a general measure space. We give sufficient conditions which contain the Menshov-Rademacher theorem as an endpoint case. These conditions turn out to be necessary in the particular case where the measure space is the unit interval $[0,1]$ and the moduli of the coefficients form a nonincreasing sequence. We also prove a new version of the Menshov-Rademacher inequality.

References [Enhancements On Off] (What's this?)

  • 1. G. Alexits, Convergence problems of orthogonal series, Translated from the German by I. Földer. International Series of Monographs in Pure and Applied Mathematics, Vol. 20, Pergamon Press, New York-Oxford-Paris, 1961. MR 0218827
  • 2. D. E. Menchoff, Sur les séries des fonctions orthogonales (Première partie), Fund. Math. 4 (1923), 92--105.
  • 3. F. Móricz, Moment inequalities and the strong laws of large numbers, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 35 (1976), no. 4, 299–314. MR 0407950,
  • 4. F. Móricz and K. Tandori, Almost everywhere convergence of orthogonal series revisited, J. Math. Anal. Appl. 182 (1994), no. 3, 637–653. MR 1272142,
  • 5. H. Rademacher, Einige Sätze über Reihen von allgemeinen Orthogonalfunktionen, Math. Ann. 87 (1922), 112--138.
  • 6. Károly Tandori, Über die Divergenz der Orthogonalreihen, Publ. Math. Debrecen 8 (1961), 291–307 (German). MR 0138934
  • 7. Károly Tandori, Über die orthogonalen Funktionen. X. (Unbedingte Konvergenz.), Acta Sci. Math. (Szeged) 23 (1962), 185–221 (German). MR 0144140
  • 8. Károly Tandori, Über die Konvergenz der Orthogonalreihen. II, Acta Sci. Math. (Szeged) 25 (1964), 219–232 (German). MR 0171119
  • 9. Károly Tandori, Bemerkung zur Konvergenz der Orthogonalreihen, Acta Sci. Math. (Szeged) 26 (1965), 249–251 (German). MR 0194835

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C05

Retrieve articles in all journals with MSC (1991): 42C05

Additional Information

Ferenc Móricz
Affiliation: Bolyai Institute, University of Szeged, Aradi Vértanúk Tere 1, 6720 Szeged, Hungary

Károly Tandori
Affiliation: Bolyai Institute, University of Szeged, Aradi Vértanúk Tere 1, 6720 Szeged, Hungary

Keywords: Orthonormal system, a.e. convergence, Menshov-Rademacher inequality and theorem
Received by editor(s): November 1, 1993
Received by editor(s) in revised form: September 26, 1994
Additional Notes: This research was partially supported by the Hungarian National Foundation for Scientific Research under Grant #234
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society